Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Do people LOSE weight while on an SSRI? yxibow

Posted by Trepanist on September 23, 2008, at 2:43:17

In reply to Re: Do people LOSE weight while on an SSRI? Trepanist, posted by yxibow on September 23, 2008, at 1:57:14

> > Hi all. I've been on Lexapro now for a few years and will probably continue for the rest of my life. I've gained about 70 lbs, which I attribute to a course of Risperdal :(
> >
> > I desperately need to lose this weight for obvious reasons, but am concerned about what to expect. All of my doctors say that there's no metabolic change from the drug, it's just that I eat more. So, it follows that simple diet and exercise should do that trick (I'm lacking both).
>
>
> Risperdal, not by my experience, but by my experience with Seroquel, is potentially a weight gaining drug, so that is probably a potential culprit.
>
> Lexapro is supposed to be weight neutral.
>
> If you experienced any metabolic change, you should have a few key tests for this done by a GP for diabetes II and cholesterol, basically the lipid panel I think.
>
> But yes, it is basically diet and exercise -- and I'm experiencing the same problem with Seroquel only its extremely hard to explain why I can't do what I used to do at my gym at this point.
>
> I'm trying to reduce my intake and I hope to gradually walk and do something else, I don't know what, within my limitations at this point.
>
> But if you can join a local or chain gym (whatever you do on those I would bypass the hard sell, anyhow that's a sidebar), or the Y or some public place or something at work, would help.
>
> Weight lifting, starting gradually, actually is a good way to burn calories.
>
> And just walking for an hour a day at least does something -- it may be very boring or not, that could be mitigated by going to some other place that you don't normally walk around, but its a start.
>
> So yes, I think it is at least partially that you eat more and don't realize it. I am really trying to cut down on cereal and find it hard in the morning after a Seroquel/amytriptiline haze when one wants to devour things.
>
> It may be hard to calculate it entirely, but a simple log of what you typically eat in a day, and then look up, there are plenty of places including the USDA site for calories, they have like 10,000 foods measured, and average it.
>
> If you eat less than that amount, and maybe subtract a little for a metabolic change, you will lose weight. The calorie count is your maintenance calories, the amount that keeps your weight where it is, give or take. Eating less than that will make you lose calories over time.
>
> I know its a hard thing to do, believe me, I've been through it several times with medication.
>
> -- best wishes
>
> Jay
>

Thanks Jay. I just had my annual physical and I failed all three of the metabolic panel. I don't have metabolic syndrome yet, but am on my way, hence the urgency. Anyway, I appreciate the re-assurance; it will give me an added incentive to work out.

Mark


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Trepanist thread:853540
URL: http://www.dr-bob.org/babble/20080915/msgs/853573.html